Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 392, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2000, 5:53 PM CDT for Attala County, Choctaw County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2000, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 13, 2000, 6:25 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Attala County, MS, Choctaw County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 132254 SVRJAN MSC007-019-132325- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 553 PM CDT THU JUL 13 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN CENTRAL MISSISSIPPI ATTALA COUNTY IN CENTRAL MISSISSIPPI * UNTIL 625 PM CDT * AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO DEVELOPING SEVERE THUNDERSTORMS...ONE FIVE MILES NORTH OF FRENCH CAMP AND THE OTHER NEAR MCCOOL. THESE STORMS WERE MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORMS WILL BE... NEAR ETHEL AT 610 PM CDT AND WILL AFFECT THE NATCHEZ TRACE PARKWAY AND HIGHWAY 12 DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 69
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:00 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 13, 3:00 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT THU JUL 13 2000 LARGE HIGH PRESSURE CENTER IS OVER THE CENTRAL US. FRONTAL BOUNDARY OVER NORTH/NORTH CENTRAL MS IS BECOMING DIFFUSE AND HARDER TO FIND ON THE SURFACE MAP. TEMPS ARE IN THE MID TO UPPER 90S AND DEW POINTS ARE IN THE MID AND UPPER 70S. MODELS ARE IN GOOD AGREEMENT THIS RUN. THE FORECAST PROBLEM OF THE DAY IS STILL THE WEAKENING FRONTAL BOUNDARY OVER NORTH CENTRAL MS. THE BOUNDARY IS FORECAST TO MOVE SOUTH TO AROUND AN INTERSTATE 20 LINE BEFORE BECOMING DIFFUSE. 88D INDICATING SOME CONVECTION HAS BEGUN TO BREAK OUT ALONG AND JUST AHEAD OF THE BOUNDARY...THIS ACTIVITY IS EXPECTED TO CONTINUE UNTIL AFTER SUNSET. WARM DRY AIR WILL BEGIN TO FILTER INTO MS BEHIND THE FRONTAL BOUNDARY. TEMPERATURES WILL REACH NEAR THE 100 DEGREE MARK ON FRIDAY AND SATURDAY...WITH NO PRECIPITATION FORECAST FOR THE CWFA AND HEAT INDICES APPROACHING 115. OVERNIGHT LOWS IN THE NORTHERN TIER OF ZONES WILL BE APPROACHING THE 80 DEGREE MARK..SO HEAT ADVISORY WILL BE ISSUED THROUGH SATURDAY. AS FAR AS GUIDANCE GOES...WILL GO WITH THE DRIER MOS POPS FOR TONIGHT...WITH THE LOSS OF DAYTIME HEATING CONVECTION SHOULD BEGIN TO DISSIPATE. WILL BUMP MAX TEMPS UP AGAIN...AS BOTH MODELS STILL ARE UNDERFORECASTING THE DAYTIME HIGHS. THE EXTENDED STILL LOOKS RATHER HOT AND DRY AS THE STRONG RIDGE SHIFTS EAST. QPF DISCUSSION: WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE FIRING WEST AND SOUTHEAST OF THE FORECAST AREA LATE THIS AFTERNOON. THE AIRMASS ACROSS THE FORECAST AREA IS VERY UNSTABLE...EXPECT ACTIVITY TO PICK UP DURING THE LATE AFTERNOON HOURS. WILL GO WITH A COMPROMISE OF THE AVN AND ETA...A SWATH OF PRECIP...AMOUNTS AVERAGING LESS THAN ONE TENTH INCH ACROSS THE CENTRAL AND SOUTH ZONES TONIGHT (00-06Z). .PRELIM NUMBERS... JAN 74/99/75/100 2000 MEI 73/100/74/101 2000 .JAN... .LA...HEAT ADVISORY THROUGH SATURDAY 007>009. .AR...HEAT ADVISORY THROUGH SATURDAY 074>075. .MS...HEAT ADVISORY THROUGH SATURDAY 018-019-025>042.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.